Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 53, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 8, 2008, 3:43 AM EDT. It took effect at Aug 8, 2008, 4:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2008, 3:43 AM EDT (07:43 UTC)
- In effect from
- Aug 8, 2008, 4:00 PM EDT
- Expired
- Aug 9, 2008, 4:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBUF 080743 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 343 AM EDT FRI AUG 8 2008 LOZ043-044-081545- /O.NEW.KBUF.SC.Y.0053.080808T2000Z-080809T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 343 AM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT SATURDAY. A BRISK NORTHWEST FLOW WILL PRODUCE 3 TO 6 FOOT WAVES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 5 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-081545- /O.NEW.KBUF.SC.Y.0053.080808T2000Z-080809T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 343 AM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A BRISK NORTHWEST FLOW WILL PRODUCE 3 TO 5 FOOT WAVES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 5 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-081545- /O.NEW.KBUF.SC.Y.0053.080809T0000Z-080809T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 343 AM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT SATURDAY. A BRISK NORTHWEST FLOW WILL PRODUCE 3 TO 5 FOOT WAVES THIS EVENING...MAINLY NEAR MEXICO BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 5 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
000 WHUS71 KBUF 081416 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1016 AM EDT FRI AUG 8 2008 LOZ043-044-082200- /O.CON.KBUF.SC.Y.0053.080808T2000Z-080809T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1016 AM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT SATURDAY. A BRISK NORTHWEST FLOW WILL PRODUCE 3 TO 6 FOOT WAVES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 5 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-082200- /O.CON.KBUF.SC.Y.0053.080808T2000Z-080809T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1016 AM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A BRISK NORTHWEST FLOW WILL PRODUCE 3 TO 5 FOOT WAVES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 5 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-082200- /O.CON.KBUF.SC.Y.0053.080809T0000Z-080809T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1016 AM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT SATURDAY. A BRISK NORTHWEST FLOW WILL PRODUCE 3 TO 5 FOOT WAVES THIS EVENING...MAINLY NEAR MEXICO BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 5 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBUF 081956 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 356 PM EDT FRI AUG 8 2008 LOZ043-044-090400- /O.EXT.KBUF.SC.Y.0053.080808T2000Z-080809T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 356 PM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT SATURDAY. A BRISK NORTHWEST FLOW WILL PRODUCE 3 TO 6 FOOT WAVES THROUGH THIS EVENING...BEFORE SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 4 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-090400- /O.EXT.KBUF.SC.Y.0053.080809T0000Z-080809T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 356 PM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY. A BRISK NORTHWEST FLOW WILL PRODUCE 3 TO 5 FOOT WAVES THROUGH THIS EVENING...MAINLY NEAR MEXICO BAY. WAVES WILL GRADUALLY SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 4 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-090000- /O.CON.KBUF.SC.Y.0053.080808T2000Z-080809T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 356 PM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A BRISK NORTHWEST FLOW WILL PRODUCE 3 TO 5 FOOT WAVES EARLY THIS EVENING...THEN WAVES WILL SUBSIDE THE REST OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 4 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBUF 082349 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 749 PM EDT FRI AUG 8 2008 LOZ042-090300- /O.EXT.KBUF.SC.Y.0053.000000T0000Z-080809T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 749 PM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. MODERATE NORTHWEST WINDS IN THE 15 TO 25 KNOT RANGE WILL CONTINUE THROUGH MID TO LATE EVENING WITH WAVES OF 3 TO 5 FEET. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 4 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-090800- /O.CON.KBUF.SC.Y.0053.000000T0000Z-080809T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 749 PM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE OVERNIGHT WITH 3 TO 5 FOOT WAVES. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 4 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-090800- /O.CON.KBUF.SC.Y.0053.080809T0000Z-080809T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 749 PM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE OVERNIGHT WITH 3 TO 5 FOOT WAVES. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 4 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
000 WHUS71 KBUF 090307 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1107 PM EDT FRI AUG 8 2008 LOZ042-090415- /O.EXP.KBUF.SC.Y.0053.000000T0000Z-080809T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1107 PM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 15 TO 20 KNOTS WILL SLOWLY DIMINISH INTO THE 10 TO 15 KNOT RANGE OVERNIGHT. $$ LOZ043-044-090800- /O.CON.KBUF.SC.Y.0053.000000T0000Z-080809T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1107 PM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE OVERNIGHT WITH 3 TO 5 FOOT WAVES. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 4 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-090800- /O.CON.KBUF.SC.Y.0053.000000T0000Z-080809T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1107 PM EDT FRI AUG 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE OVERNIGHT WITH 3 TO 5 FOOT WAVES. WINDS AND WAVES ARE EXPECTED TO DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 4 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 3:11 AM EDT, 32 minutes earlier.
Area forecast discussion, Aug 8, 3:11 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
311 AM EDT FRI AUG 8 2008
.SYNOPSIS...
LOW PRESSURE OVER THE SAINT LAWRENCE VALLEY WILL BRING UNSETTLED
WEATHER THROUGH THIS EVENING ALONG WITH BELOW NORMAL TEMPERATURES.
HIGH PRESSURE OVER THE OHIO VALLEY WILL BRING A BREAK IN THE
WEATHER SATURDAY TO WESTERN PORTIONS OF THE REGION...THEN A COLD
FRONT DROPPING SOUTHEAST FROM THE CENTRAL LAKES WILL BRING MORE
UNSETTLED WEATHER SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL
MODERATE TUESDAY AFTER THE UPPER LOW MOVES OUT.
&&
.NEAR TERM /THROUGH TONIGHT/...
930 PM UPDATE...VERY ACTIVE EARLY EVENING ACROSS FAR WRN NY AS
SHORT WAVE AND ASSOCIATED WIDESPREAD CONVECTION OVER SOUTHERN
ONTARIO DROPPED INTO THE REGION AND ENCOUNTERED NUMEROUS LAKE
BOUNDARIES TO LIGHT UP NUMEROUS THUNDERSTORMS. INITIAL LINE HAS
MOVED INTO SRN TIER AND WEAKENED...BUT ANOTHER LINE HAS EXPLODED
ACROSS NIAG AND ERIE COS THE PAST HOUR AND SHOULD EDGE EAST AND
SOUTHEAST THE NEXT COUPLE OF HOURS. THIS APPEARS TO BE THE
TRAILING EDGE OF THE MAIN CONVECTION PER IR LOOP. TWEAKED POPS TO
ACCOUNT FOR CURRENT ACTIVITY UNTIL ABOUT 03Z THEN DROPPED BACK TO
CHC/SCATD FOR REST OF NIGHT. EAST OF THE GENESEE...VERY QUIET
AFTER AN ACTIVE AFTERNOON...BUT SOME ACTIVITY SHOULD BREAK OUT
AGAIN OVERNIGHT AS AXIS OF SHORT WAVE REACHES THAT AREA. NO OTHER
CHANGES TO NEAR TERM AT THIS STAGE.
AS FOR REPORTS...UP TO 1.4 INCHES RAIN REPORTED IN KENMORE FROM
TWO THUNDERSTORMS...BUT LESS THAN 0.25 INCH DOWNTOWN. SEVERAL
REPORTS OF SMALL HAIL AS WELL.
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE NIGHT JUST ABOUT ANYWHERE AS THE CORE OF THE UPPER TROUGH AND
THE COLDEST AIR AT 500 MB (AVERAGING ABOUT -16/-17C) WORKS ACROSS
THE FORECAST AREA. 850 MB TEMPERATURES WILL ALSO BECOME COLD
ENOUGH FOR SOME LAKE ENHANCEMENT SOUTHEAST OF LAKE ERIE LATER
TONIGHT...ONCE THE LOW LEVEL FLOW BECOMES A BIT BETTER ALIGNED
FROM THE NORTHWEST. WILL THUS CONTINUE TO INDICATE LIKELY POPS FOR
THIS AREA...WITH SCATTERED/CHANCE VALUES ELSEWHERE.
ON FRIDAY...EXPECT A NEAR-REPEAT PERFORMANCE OF TODAY AS WE WILL
REMAIN UNDER THE INFLUENCE OF THE CORE OF THE UPPER TROUGH...WITH
500 MB TEMPS LINGERING IN THE -16 TO -17C RANGE...WHICH WILL
ACTUALLY BE A NOTCH OR TOO COLDER THAN WHAT WEVE EXPERIENCED THIS
AFTERNOON. 850 MB TEMPS WILL ALSO BE COOLER...AROUND +9C...BUT THESE
WILL STILL BE WARM ENOUGH TO ALLOW SURFACE TEMPS TO REACH THE UPPER
60S/NEAR 70 RANGE...AND SBCAPES TO CLIMB BACK TO THE 500-600 J/KG
RANGE FOR THE AFTERNOON. THIS SHOULD BE PLENTY ENOUGH INSTABILITY TO
ALLOW FOR THE REDEVELOPMENT OF NUMEROUS CONVECTIVE CELLS FOR THE
AFTERNOON HOURS...THEREBY JUSTIFYING THE CONTINUATION OF LIKELY POPS
FOR THIS TIME FRAME.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
THERE MAY BE SOME LINGERING LAKE SHOWERS EARLY SATURDAY MORNING EAST
AND SOUTHEAST OF LAKE ONTARIO, THEN A SURFACE RIDGE WILL PROVIDE A
BREAK IN THE WEATHER FOR THE MOST OF THE DAY UNTIL A SHORT WAVE
PULLS THE UPPER LOW FURTHER SOUTH WITH A CHANCE OF RAIN DEVELOPING
FROM THE NORTHWEST LATE IN THE AFTERNOON. THE MODELS ARE CONSISTENT
WITH THE MOVEMENT OF THE UPPER LOW, AND UNSETTLED WEATHER RETURNS
SATURDAY NIGHT AND SUNDAY WITH 850 MB TEMPERATURES FALLING TO AROUND
+6C UNDER THE COLD LOW. WE HAVE LIKELY POPS SATURDAY NIGHT AND HIGH
CHANCE POPS ON SUNDAY DUE THE COLD AIR AND CYCLONIC FLOW. HIGHS WILL
BE COOL...IN THE LOW 70S SATURDAY AND AROUND 70 ON SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WITH THE LOW OVER SOUTHERN QUEBEC ON MONDAY WILL KEEP CHANCE POPS
EAST OF LAKE ONTARIO WITH DRIER AIR FURTHER WEST AS HIGH PRESSURE
OVER THE WESTERN LAKES BUILDS. HIGHS MONDAY SHOULD BE CLOSER TO
NORMAL IN THE MID TO UPPER 70S.
ON TUESDAY, A FRONTAL BOUNDARY IS FORECAST TO BE NORTH OF LAKE
ONTARIO WITH THE PERSISTENT LOW OVER SOUTHERN QUEBEC AND HIGH
PRESSURE OVER THE UPPER OHIO VALLEY. WILL KEEP MORE CLOUDS WITH
CHANCE POPS ACROSS THE NORTH COUNTRY WITH SUN/CLOUD MIX ELSEWHERE
AND SLIGHT CHANCE POPS. HIGHS AGAIN IN MID 70S.
A TROUGH OF LOW PRESSURE AND AN UPPER SHORT WAVE WILL PROVIDE CHANCE
POPS ON WEDNESDAY, THEN RIDGING WILL BRING FAIR WEATHER THURSDAY.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL
POPPING UP EARLY THIS MORNING AS WEAK SHORT WAVES CONTINUE TO ROTATE
THROUGH THE BASE OF THE UPPER LEVEL TROUGH WHICH IS CENTERED OVER
QUEBEC. THE BEST ORGANIZED CONVECTION IS DEVELOPING OVER THE
NORTHERN FINGER LAKES TO JUST EAST OF LAKE ONTARIO WHERE LOW LEVEL
MOISTURE IS BEING FOCUSED ALONG A SURFACE TROUGH.
THE DEEPENING UPPER LEVEL TROUGH AND COLDER TEMPERATURES ALOFT WILL
KEEP AT LEAST SCATTERED ACTIVITY GOING THROUGH THE NIGHT. AS THE
COLD AIR DEEPENS...THE PCPN WILL ALSO TEND TO BECOME ENHANCED
SOUTHEAST OF LAKE ERIE LATER TONIGHT...IMPACTING THE KDKK-KJHW- KERI
CORRIDOR. AS THE NIGHT PROGRESSES AND LOW LEVEL MOISTURE
INCREASES...CIGS/VSBYS WILL TEND TO DETERIORATE FROM VFR TO MVFR
LEVELS...WITH LOCALIZED IFR CONDITIONS POSSIBLE ACROSS PORTIONS OF
THE SOUTHERN TIER.
LATER TODAY...VSBYS SHOULD GRADUALLY IMPROVE BACK TO VFR
DURING THE MORNING WITH DIURNAL HEATING...THOUGH THE LOWER CEILINGS
WILL LIKELY REMAIN IN PLACE. AS THE DAY PROGRESSES AND DIURNAL
INSTABILITY REDEVELOPS...SCATTERED CONVECTION WILL ONCE AGAIN HAVE
THE TENDENCY TO DEVELOP AND INCREASE IN COVERAGE...WITH THE MOST
WIDESPREAD PCPN EXPECTED TO AGAIN BE DURING THE AFTERNOON HOURS.
OUTLOOK...
FRIDAY NIGHT AND SATURDAY...MVFR IN SCATTERED SHRA/TSRA.
SUNDAY THROUGH TUESDAY...GENERALLY VFR.
&&
.MARINE...
A COLD NORTHWESTERLY FLOW WILL BRING INCREASING WINDS AND WAVES
TODAY WITH SMALL CRAFT ADVISORIES FOR LAKE ONTARIO TODAY AND
TONIGHT. WAVES SHOULD BE JUST UNDER SMALL CRAFT CRITERIA ON LAKE
ERIE. WINDS AND WAVES WILL SUBSIDE LATE TONIGHT AND SATURDAY, BUT
MAY APPROACH SMALL CRAFT ADVISORY LEVELS AGAIN SATURDAY NIGHT.
THERE WILL ALSO BE A CONTINUED THREAT OF WATERSPOUTS ACROSS BOTH
LAKES ERIE AND ONTARIO TODAY...AS AN UNSEASONABLY DEEP UPPER LEVEL
STORM SYSTEM WILL CONTINUE TO CIRCULATE VERY COOL AIR ACROSS THE
WARM LAKE WATERS. CONVECTIVE CLOUD DEPTHS OF 20 TO 25K FT COUPLED
WITH LAKE DELTA T VALUES OF 13 TO 16C.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EDT
SATURDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING FOR LOZ042.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
SATURDAY FOR LOZ045.
&&
SYNOPSIS...APB
NEAR TERM...JJR/SFM
SHORT TERM...APB
LONG TERM...APB
AVIATION...SFM/TJP
MARINE...APBHazardous weather outlook, Aug 7, 5:14 AM EDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 514 AM EDT THU AUG 7 2008 NYZ001>008-010>014-019>021-085-080915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 514 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-080915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 514 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:37 PM EDT | Special Marine Warning | BUF | 38 min | |
| Aug 7, 9:03 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 47 min |
| Aug 7, 10:07 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 53 min |
| Aug 7, 11:21 PM EDT | Flash Flood Warning | BUF | Chautauqua | 2 hr |
| Aug 8, 3:34 AM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| Aug 8, 7:55 AM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| Aug 8, 12:20 PM EDT | Special Marine Warning | BUF | 3 hr |
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.